If I forget my 30 mg of Paxil for even one day, I experience numbness in my lips particularly and in my body in general, and also chills as if I am coming down with the flu. I have gained 25 pds on Paxil, which is not acceptable or comfortable. Although mentally, I'm doing better than I have in years. I am weaning on celexa while weaning off paxil. Does anyone have experience with this?
I'm no doctor, but I don't think you should be doing what your doing.
You should not be taking both those drugs together. In my experience with doctors, they make you QUIT taking one drug ENTIRELY for a week or two BEFORE you start another.
Thats what my 3 doctors (3 over a period of 5 years) have had me do and I have switched drugs more times than the vote count did in Florida.
Hi Tricky Dick. IMHO that is not so all the time. U can take 2 @ one time. It's better not to come completely off but take the new med at a very small dose very gradually while weaning off the other med very slowly [in this case Paxil]. All pdocs don't think the same. It takes too long to wean off totally, and the new med ][especially if it's Pozac] helps with the withdrawal effects. It's okay, but Olivia, please be monitored by your doc while this is going on. Best of luck to you. I'm glad you decided against Serzone. That should be a last resort as it does not work for most people [according to messages and med boards]. Take care.
Just last month I switched from Celexa to Remeron and then back to Celexa. I was on 40 mg of celexa to start with. My dr. had me take 20mg of celexa in the am for 1 week and 15 mg of remeron in the pm at bedtime. Then take 10mg of celexa in the am for 1 week and 15 mg of remeron in the pm at bedtime. The celexa had worked great for me for depresion but did nothing for me for social anxiety. He was hoping the remeron would help with that. It did not. The remeron did nothing for the depression and made me worse so he put me back the way I was and said he would let my therapist deal with it and try to fix the problem. LOL.
I did note that my dr. did mention that when taking to ssi's together you have to be very carefull because it can cause to much seritonin to be released and cause major problems. So be careful and make sure it is done under dr. supervision. Good luck!
[Just for my own information] I called my Doc today and here is what he said: "I don't mix or overlap meds, SSRI's or otherwise. Drug cocktails only wind up giving problems later on and mask what one drug is doing or not doing. I always start the drugs at the mfg. average stated dosage, that way I can go up or down. I almost never prescribe a drug for less than thirty days. In thirty days we usually can tell if it is helping or hurting. If there is any question I prescribe up or down for another month."
This is my third doctor (if you don't count all the make believe doctors I had) This guy is a Doctor of Psychiatry (a Psychiatrist)
with 22 years in private practice and 5 years working for the State after he retired.
SO,This is not to say he is right and your doctor is WRONG, but only to say that he (my Doctor) wants to make sure that what you are injesting is doing good for you and not bad (or worse)- nothing at all.
He said I could not quote him when it was said that some doctors don't really know how to evaluate or administer a medication regimen(sp). Please note that the quotation marks are missing.
This is very interesting...In a way I am sorry that I have been exposed to several doctors and other medical field professionals because it shows me that my recovery is not totally dependant on just me or meds, but also on the skill of whoever is my doctor. Its pretty scary...
[This message has been edited by TrickyDick (edited 12-27-2000).]<p>[This message has been edited by TrickyDick (edited 12-28-2000).]